Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

High blood urea. On anti-hypertensive medication. High SGPT and GGT. Reason?

I am 83 yr old male, non smoker,non alcoholic,on antihypertensive drug .No diabetes or any heart problem . My blood urea remains high around 60 mg/dl, creatinine is within normal limits. LFT shows SGPT high 117 units , Ggt is also little raised and there is slight increase in phosphorus level also. I do regular walk and exercise everyday and lead an active life.What is the reason for high levels given above
Asked On : Thu, 4 Apr 2013
Answers:  3 Views:  171
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Jan 2013
Thanks for posting your query.
Are you an alcoholic ?
Do you have yellow discoloration of eyes and urine/ decreased urine output/ decreased appetite/recurrent nausea or vomiting?
Gamma GT is very specific to liver and higher values indicates liver pathology. SGPT is also specific to liver but it has multiple origins.
You should consult with internal medicine specialist/ gastroenterologist and should go for thorough check up.
You should also go for ultrasound imaging for liver and kidney status.
Rise in urea could be due to liver pathology.
You should also go for Australia antigen and HCV.
You should avoid banana, juices and coconut.
Take care,
Dr. Mayank Bhargava
Answered: Thu, 4 Apr 2013
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
You have three issues.
High urea
High SGPT.
One of the most common condition to have high urea with normal creatinine is dehydration.You must get urea tested again after you get hydrated properly.
Other causes for high urea could be pain killers ,antibiotics,anti gout medicines.
High urea can also be because of congestive heart failure.
High GGTP levels are generally due to alcohol consumption but since you are not consuming alcohol,then it could be be because of use of pain killers,lipid lowering drugs,antacids,anti fungals,congestive heart failure.
The two most common causes of high SGPT are use of over the counter drugs such as pain medicines (commonly called NSAIDs), cholesterol lower drugs (statins) or health fad drugs like minerals & multivitamins. The second important cause is presence ofconditions such as obesity, diabetes,high blood lipid levels and even congestive heart failure.
The most important point I would want to mention is that pain killers,anti cholesterol medicines and even congestive heart failure can cause elevation of all these three namely urea,GGTP and SGPT.
I would advise you to discuss about these with your doctor and find the cause by relevant investigations.
Answered: Thu, 4 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

High urea with normal creatinine - is generally due to dehydration.
Drink copious amount of fluids for a few days and repeat the tests.

Impaired liver enzymes need a separate battery of investigation. Start with Ultrasonography, Viral studies... Follow up with a Hepatologist.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Thu, 4 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor